Algorithm for Matrix Bandwidth Reduction

by Henry R. Grooms, Member of the Technical Staff; Space Div., North American Rockwell Corp., Downey, CA,

Serial Information: Journal of the Structural Division, 1972, Vol. 98, Issue 1, Pg. 203-214

Document Type: Journal Paper

Discussion: Hidalgo Jorge (See full record)
Closure: (See full record)

Abstract: A method for reducing the bandwidth of matrices is presented. The method was developed for symmetric matrices, but it is also applicable for asymmetric matrices. A detailed flowchart for the algorithm is included. Numerical results obtained by applying this method, as well as several other previously published methods, 10 examples, are tabulated. While no mathematical proof of convergence is attempted, the numerical results indicate that, in general, the method does converge.

Subject Headings: Numerical methods | Matrix (mathematics) | Algorithms | Asymmetry | Convergence (mathematics) |

Services: Buy this book/Buy this article


Return to search